MAUDE Adverse Event Report: SMITH & NEPHEW, INC. REAMER QUICK CONNECT; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

SMITH & NEPHEW, INC. REAMER QUICK CONNECT; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 71355094
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/29/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that even after multiple cleaning by the spd staff still contain bio-burden.The instruments appear to be clean, but after working the spring mechanism up and down it reveals debris.A delay greater than 30 min was reported.No backup device not available.
 
Additional Manufacturer Narrative
The associated quick connect reamers were returned and evaluated.A visual inspection of the photo attached to the complaint confirms some debris found inside the devices.These devices were manufactured in 2017.The part passed cleanability testing in 2011 and should therefore be able to be cleaned per the validated cleaning process outlined in instructions for care, maintenance, cleaning and sterilization of smith and nephew orthopaedics devices.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.

Brand Name
REAMER QUICK CONNECT
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9119342
Report Number1020279-2019-03479
Device Sequence Number2334461
Product Code LIT
UDI-Device Identifier00885556223093
UDI-Public00885556223093
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K113769
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71355094
Device Lot Number17FSC0012
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/11/2019
Initial Date Received by Manufacturer 08/29/2019
Supplement Date Received by Manufacturer08/29/2019
Initial Report FDA Received Date09/25/2019
Supplement Report FDA Received Date01/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1